Thunderstorm Wind, Gibson
- When
- June 8, 9:34 AM CST
- Where
- Gibson County, Princeton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.350, -87.567
Numerous trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 8, 3:00 AM CST, 6 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 400 AM CDT WED JUN 8 2005 .DISCUSSION... MAIN FORECAST ISSUE REMAINS DAILY CHANCE FOR PRECIP RIGHT INTO THE UPCOMING WEEKEND. CONVECTION THAT FIRED UP OVER SOUTHEAST MISSOURI AHEAD OF WEAK MID-LEVEL WAVE HAS ALMOST COMPLETELY DISSIPATED...LEAVING BEHIND REMNANT CLOUD COVER OVER SOUTHERN MISSOURI AND ILLINOIS. MEANWHILE...THE REST OF THE AREA WAS MAINLY CLEAR EARLY THIS MORNING. THROUGH THE COURSE OF THE DAY...THE MID LEVEL VORT IS EXPECTED TO SLOWLY PROGRESS EAST ACROSS THE REGION. AS TEMPERATURES AGAIN SOAR TO NEAR 90...THE VORT SHOULD ACT ON AVAILABLE MOISTURE AND INSTABILITY TO PRODUCE ADDITIONAL THUNDERSTORM ACTIVITY...WITH BETTER CHANCES OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY. MODEL SOUNDINGS INDICATE ENOUGH DRYING ELSEWHERE TO KEEP IN ONLY A SLIGHT CHANCE MENTION BY AFTERNOON. MESOETA FORECAST BRINGS ANOTHER MID-LEVEL VORT INTO THE NORTHWESTERN HALF OF THE REGION THIS EVENING...SO WE HAVE INCREASED POPS TO CHANCE CATEGORY OVER SOUTHEAST MISSOURI AND MUCH OF SOUTHERN ILLINOIS. STILL BELIEVE THAT THE OVERNIGHT HOURS WILL BE RELATIVELY DRY AS HAS BEEN THE CASE THE PAST SEVERAL DAYS. THURSDAY AND FRIDAY...MODELS STILL INDICATE AN OVERALL INCREASE IN DEEP MOISTURE ACROSS THE REGION. THE GENERAL UPPER LEVEL PATTERN WILL BECOME SOMEWHAT MORE AMPLIFIED...PLACING THE AREA IN DEEP SOUTHERLY FLOW. FOR THIS REASON...WE SEE NO REASON TO ARGUE WITH GOING POPS AT THIS TIME. BY THE WEEKEND...THINGS COULD GET INTERESTING AS MODELS CARRY A DEVELOPING TROPICAL SYSTEM NORTH INTO THE GULF OF MEXICO. THE GFS IS MUCH FASTER AT DOING SO...AND ACCORDING TO TPC DISCUSSION...A SLOWER SOLUTION IS PREFERRED AT THIS TIME. OF PARTICULAR INTEREST TO OUR REGION IS THAT THE MODELS STRENGTHEN THE HIGH PRESSURE RIDGE OVER OUR REGION. SUBSIDENCE NORTH OF SUCH A TROPICAL SYSTEM MAY ACTUALLY HELP TO INHIBIT CONVECTION LOCALLY...BUT THIS IS SOMETHING THAT CAN BE FINE-TUNED AS WE DRAW CLOSER. WITH REGARD TO TEMPERATURES...WE GENERALLY RELIED ON THE GFS MAV GUIDANCE DURING THE DAY...WHICH COMPROMISES THE COOLER ETA/NAM MET AND WARMER NGM FWC MOS. AT NIGHT...WE STAYED A FEW DEGREES BELOW THE GFS MAV...WHICH IS MORE IN LINE WITH ETA/NAM MET AND NGM FWC MOS. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. && RJP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 516 AM CDT WED JUN 8 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-091000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 516 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...ISOLATED TO SCATTERED IN COVERAGE...WILL BE POSSIBLE ACROSS THE FOUR STATE AREA TODAY AND TONIGHT. WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...MOST OF THE ACTIVITY SHOULD REMAIN BELOW SEVERE THRESHOLDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A NEARLY DAILY CHANCE OF THUNDERSTORMS IS EXPECTED...WITH ENHANCED COVERAGE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. MOST OF THE ACTIVITY SHOULD REMAIN BELOW SEVERE THRESHOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Evansville,IN radar (KVWX), 17 km away, was scanning. The volume nearest the first event began at 15:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454380.